Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 140, NWS Grand Forks, ND

July 8, 2020Richland County, North Dakota; Grant County, Otter Tail County, Wilkin County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 8, 2020, 3:58 AM CDT for Richland County, North Dakota; Grant County, Otter Tail County, Wilkin County, Minnesota. It was in force for 62 min. 30 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2020, 3:58 AM CDT (08:58 UTC)
Expired
Jul 8, 2020, 5:00 AM CDT
In force
62 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Richland County, ND

The radar

The Aberdeen radar (KABR), 168 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:00 AM CDTTSTM WND DMGWahpeton, NDSEVERAL 8 INCH DIAMETER TREE BRANCHES KNOCKED DOWN. TIME ESTIMATED BETWEEN 4 AND 5 AM.
Jul 8, 4:10 AM CDTTSTM WND GST 512 S Wahpeton, NDPEAK WIND MEASURED PRIOR TO SYSTEM SHUTDOWN AND WINDSPREAD POWER OPUUTAGES. LARGE TREE LIMBS AND BRANCHES WERE BROKEN DOWN IN AND SOUTH OF WAHPETON.
Jul 8, 4:15 AM CDTTSTM WND GST 90Fairmount, NDA SQUALL WITH EMBEDDED MICROBURST MOVED ACROSS THE FAIRMOUNT AREA SNAPPING LARGE BRANCHES AND SMALLER TREE TRUNKS AT NUMEROUS RURAL PROPERTIES AND WITHIN THE COMUNITY OF FAIRMOUNT. OVERHEAD DOORS WERE BLOWN IN ON A FEW GARAGES AND INDSTRIAL BUILDING. A FERILIZ
Jul 8, 4:19 AM CDTTSTM WND GST 606 Sw Foxhome, MNPEAK WINDS MEASURED AT A PERSONAL WEATHER STATION LOCATED 10 ESE BRECKENRIDGE.
Jul 8, 4:19 AM CDTTSTM WND GST 606 Sw Foxhome, MNPEAK WINDS MEASURED AT A PERSONAL WEATHER STATION LOCATED 10 ESE BRECKENRIDGE.
Jul 8, 4:20 AM CDTTSTM WND GST 712 Nnw Rothsay, MNPEAK WIND MEASURED AT AN RWIS STATION.
Jul 8, 4:20 AM CDTTSTM WND GST 712 Nnw Rothsay, MNPEAK WIND MEASURED AT AN RWIS STATION.
Jul 8, 4:20 AM CDTTSTM WND GST 742 W Tenney, MNPEAK WIND MEASURED AT AN RWIS STATION.
Jul 8, 4:20 AM CDTTSTM WND GST 742 W Tenney, MNPEAK WIND MEASURED AT AN RWIS STATION.
Jul 8, 4:20 AM CDTTORNADO 12 Nnw Foxhome, MNA TORNADO WRAPPED IN DOWNBURST WINDS AND RAIN TRACKED EASTWARD WITH INTERMITTENT GROUND CONTACT FOR AT LEAST 11 MILES TO THE NORTH END OF FERGUS FALLS BY 435 AM CDT. THE TORNADO UPROOTED OR SNAPPED NUMEROUS COTTONWOOD TREES IN SHELTER BELTS ALONG ITS PATH. IT
Jul 8, 4:22 AM CDTTSTM WND DMGRothsay, MNTREES DOWNED AROUND TOWN. 1.85 TOTAL RAINFALL. TIME ESTIMATED VIA RADAR.
Jul 8, 4:22 AM CDTTSTM WND DMGRothsay, MNTREES BLOWN DOWN AROUND TOWN. TIME ESTIMATED BASED ON RADAR AND NEARBY SENSOR REPORTS.
Jul 8, 4:29 AM CDTTSTM WND DMGErhard, MNLARGE BRANCHES BROKEN DOWN AROUND TOWN.
Jul 8, 4:30 AM CDTTSTM WND DMG3 N Nashua, MNNUMEROUS LARGE TREE BRANCHES AND LIMBS WERE BROKEN DOWN IN SHELTER BELTS ACROSS CHAMPION TOWNSHIP. A FEW LARGE COTTONWOOD TREES WERE BLOWN DOWN.
Jul 8, 4:32 AM CDTTSTM WND DMG2 N Western, MNSEVERAL LARGE OAK TREES WERE SNAPPED ACROSS THE NORTHERN HALF OF WESTERN TOWNSHIP. A WIDE SNARL WAS EVIDENT INDICATING A WEAK EMBEDDED CIRCULATION IN AN OTHERWISE DOWNBURST PATTERN.
Jul 8, 4:33 AM CDTTSTM WND GST 62Fergus Falls, MNPEAK WIND MEASURED AT A PERSONAL WEATHER STATION.
Jul 8, 4:34 AM CDTTSTM WND DMG4 Ene Elizabeth, MNLARGE TREES BLOWN DOWN. A TREE BRANCH BROKE THROUGH THE ROOF AND CEILING OF A HOME ON JEWETT LAKE. REPORT AND PHOTO POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR.
Jul 8, 4:35 AM CDTTSTM WND DMG1 N Fergus Falls, MNA WIND TURBINE BLADE WAS SHATTERED. TIME ESTIMATED BASED ON RADAR.
Jul 8, 4:35 AM CDTTSTM WND DMG4 Sw Edwards, MNPICTURE SHARED BY BROADCAST MEDIA. TREE BRANCH THROUGH ROOF AND CEILING OF HOME NEAR LAKE JEWETT. TIME ESTIMATED.
Jul 8, 4:35 AM CDTTSTM WND DMGFergus Falls, MNPICTURE SHARED BY BROADCAST MEDIA. WIND TURBINE BLADES BENT. TIME ESTIMATED.
Jul 8, 4:35 AM CDTTSTM WND GST 832 W Fergus Falls, MNPEAK WIND MEASURED AT THE FERGUS FALLS AIRPORT /KFFM/.
Jul 8, 4:35 AM CDTTSTM WND GST 832 W Fergus Falls, MNPEAK WIND MEASURED AT THE FERGUS FALLS AIRPORT /KFFM/.
Jul 8, 4:37 AM CDTFUNNEL CLOUD2 E Fergus Falls, MNFUNNEL CLOUD OBSERVED EAST OF TOWN MOVING TOWARDS UNDERWOOD.
Jul 8, 4:37 AM CDTFUNNEL CLOUD2 E Fergus Falls, MNFUNNEL CLOUD OBSERVED EAST OF TOWN MOVING TOWARDS UNDERWOOD.
Jul 8, 4:37 AM CDTFUNNEL CLOUD2 Ne Fergus Falls, MNFUNNEL CLOUD OBSERVED EAST OF TOWN MOVING TOWARDS UNDERWOOD.
Jul 8, 4:38 AM CDTTORNADO 13 Sse Edwards, MNA TORNADO WRAPPED IN DOWNBURST WINDS AND HEAVY RAIN TRACKED INTERMITTENTLY TO THE EAST-NORTHEAST FOR NEARLY 18 MILES. IT LIKELY CROSSED PICKERAL AND LONG LAKES, ENDING JUST BEFORE RUSH LAKE AROUND 4NNW OF OTTERTAIL BY 502 AM CDT. IT UPROOTED OR SNAPPED NUMEROU
Jul 8, 4:55 AM CDTTSTM WND DMG6 Nne Elbow Lake, MNA FEW LARGE BRANCHES WERE BROKEN DOWN IN SHELTER BELTS ACROSS NORTHERN POMME DE TERRE TOWNSHIP. TIME ESTIMATED BASED ON RADAR.
Jul 8, 5:00 AM CDTTSTM WND DMGOttertail, MNRELAYED BY BROADCAST MEDIA. TIME ESTIMATED. REPORT OF CLOSE TO TEN CAMPERS FLIPPED OVER AT LAKESIDE RV PARK. PICTURE SHARED VIA SOCIAL MEDIA. NO INJURIES REPORTED AT THIS TIME.
Jul 8, 5:04 AM CDTTSTM WND DMG3 Wsw Vining, MNNUMEROUS LARGE OAK BRANCHES BROKEN DOWN.
Jul 8, 5:10 AM CDTTORNADO 23 Sw Henning, MNA TORNADO WRAPPED IN HEAVY RAIN AND DOWNBURST WINDS TRACKED TO THE ENE FOR ABOUT 2 MILES,ENDING ABOUT 1 SSE OF HENNING BY 515 AM CDT. IT SNAPPED MULTIPLE POWER POLES AT THREE POINTS ALONG ITS PATH. IT ALSO TOSSED CALVING SHEDS AND FLIPPED AN IRIGATION SYSTEM,

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 11:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2020-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2020-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-367 J/kg
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

526 
WUUS53 KFGF 080858
SVRFGF
MNC051-111-167-NDC077-081000-
/O.NEW.KFGF.SV.W.0140.200708T0858Z-200708T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
358 AM CDT Wed Jul 8 2020

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Otter Tail County in west central Minnesota...
  Grant County in west central Minnesota...
  Wilkin County in west central Minnesota...
  Richland County in southeastern North Dakota...

* Until 500 AM CDT.

* At 358 AM CDT, severe thunderstorms were located along a line
  extending from 8 miles east of Kent to 6 miles north of New
  Effington, moving east at 50 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Lawndale around 405 AM CDT.
  Lamars and Rothsay around 410 AM CDT.
  Blackmer and Carlisle around 415 AM CDT.
  Erhard and Elizabeth around 420 AM CDT.
  Southwestern Lake Lida and Tenney around 425 AM CDT.

Other locations impacted by these severe thunderstorms include Fergus
Falls Airport.

This includes the following highways...
 Interstate 29 between mile markers 0 and 46.
 Interstate 94 in Minnesota between mile markers 29 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4581 9625 4602 9627 4602 9657 4593 9656
      4594 9723 4599 9723 4600 9726 4628 9725
      4660 9699 4663 9519 4611 9552 4611 9577
      4576 9576
TIME...MOT...LOC 0858Z 273DEG 43KT 4647 9650 4595 9691 

HAIL...0.88IN
WIND...60MPH
 
$$

Knutsvig
2 follow-up statements
376 
WWUS53 KFGF 080931
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
431 AM CDT Wed Jul 8 2020

MNC051-111-167-NDC077-081000-
/O.CON.KFGF.SV.W.0140.000000T0000Z-200708T1000Z/
Otter Tail MN-Grant MN-Wilkin MN-Richland ND-
431 AM CDT Wed Jul 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR OTTER TAIL...GRANT...WILKIN AND EASTERN RICHLAND COUNTIES...

At 430 AM CDT, severe thunderstorms were located along a line
extending from Edwards to 6 miles west of Charlesville, moving east
at 50 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Maplewood State Park and Edwards around 435 AM CDT.
  Star Lake and Phelps around 440 AM CDT.
  Amor, Ottertail Lake and Herman around 445 AM CDT.
  Richville and Glendalough State Park around 450 AM CDT.
  Ottertail and Elbow Lake around 455 AM CDT.

Other locations impacted by these severe thunderstorms include Fergus
Falls Airport.

This includes the following highways...
 Interstate 29 between mile markers 0 and 35.
 Interstate 94 in Minnesota between mile markers 29 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4581 9625 4602 9627 4602 9657 4593 9656
      4594 9704 4626 9704 4642 9687 4661 9663
      4663 9519 4611 9552 4611 9577 4576 9576
TIME...MOT...LOC 0930Z 273DEG 43KT 4645 9599 4593 9640 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$

Knutsvig
189 
WWUS53 KFGF 080939
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
439 AM CDT Wed Jul 8 2020

MNC051-111-167-NDC077-081000-
/O.CON.KFGF.SV.W.0140.000000T0000Z-200708T1000Z/
Otter Tail MN-Grant MN-Wilkin MN-Richland ND-
439 AM CDT Wed Jul 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR OTTER TAIL...GRANT...WILKIN AND SOUTHEASTERN RICHLAND COUNTIES...

At 438 AM CDT, severe thunderstorms were located along a line
extending from near Edwards to near Charlesville, moving east at 50
mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and nickel size hail.

SOURCE...Observed. At 435 AM, 83 MPH winds were reported at the 
         Fergus Falls Airport.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Maplewood State Park, Star Lake and Edwards around 440 AM CDT.
  Amor and Phelps around 445 AM CDT.
  Ottertail Lake and Glendalough State Park around 450 AM CDT.
  Richville and Elbow Lake around 455 AM CDT.
  Barrett and Ottertail around 500 AM CDT.

Other locations impacted by these severe thunderstorms include Fergus
Falls Airport.

This includes the following highways...
 Interstate 29 between mile markers 0 and 27.
 Interstate 94 in Minnesota between mile markers 29 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4587 9625 4602 9627 4602 9657 4593 9656
      4594 9704 4626 9704 4627 9703 4642 9657
      4661 9642 4663 9519 4611 9552 4611 9577
      4585 9576
TIME...MOT...LOC 0938Z 273DEG 43KT 4645 9589 4593 9630 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...80MPH
 
$$

Knutsvig

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:39 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 7, 11:39 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1139 PM CDT Tue Jul 7 2020

.UPDATE...
Issued at 1138 PM CDT Tue Jul 7 2020

Watch will be issued shortly...all other parameters on track.

UPDATE Issued at 906 PM CDT Tue Jul 7 2020

Severe thunderstorm watches have been issued for areas just to
the west of this FA. Expect if current trends continue, this FA
will be included in one by late evening. At this point, think that
strong wind gusts will still be the main impact. Using a raw
timing tool on the line of current storms, they should reach our
western FA by midnight to 2 am. So forecast remains on track at
this point.

UPDATE Issued at 706 PM CDT Tue Jul 7 2020

The complex of storms we are watching for our area overnight has
already gotten going over eastern Montana, where a severe
thunderstorm watch was issued earlier. There have already been
several strong wind gusts associated with those storms. They still
have some area to go yet in eastern Montana before they get into
western North Dakota, so it is still looking like midnight or
later for a start time in our western FA. Components all still
appear to be on track for a line of storms to move through the FA
overnight, with severe straight line winds likely the main impact.
These storms should be fast movers, so do not think flooding will
be a big issue, but there are susceptible areas. Now is the time
to prepare, secure any loose outdoor property, and have a safety
plan in place in case a warning is issued.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 306 PM CDT Tue Jul 7 2020

Clear skies prevail this afternoon with quiet weather expected
through early this evening. Our primary concern revolves around
severe thunderstorms that are expected to move through the region
tonight into Wednesday morning. An upper trough, and associated cold
front, is currently working across the Pacific Northwest and into
western Montana. Extending southward, is a negatively tilted
extension of this trough and an associated LLJ forming in the 850 to
700 mb layer. This is set to strengthen as we head into the
overnight hours as this system pushes eastward.

In central and eastern ND, there will be modest instability waiting
as CAPE will be in the 1500 to 2000 J/Kg range. The 850 to 700 jet
is expected to increase, reaching into the 50 to 75 knot range. Low
level shear will be upwards of 30 to 50 knots in the 0 to 1km and 0
to 3 km layer respectively. This will give us a rather high risk for
significant wind gusts and brief QLCS tornadoes. Initially, we could
see hail up to 2 inches as well, mainly for the Devils Lake Basin,
Sheyenne Valley, and James Valley as supercells are possible. The
axis will shift across the Devils Lake Basin, moving eastward into
the Red River Valley and into west-central and northwest Minnesota
during the early morning hours.

Overall, the potential for widespread weather related impacts is
high due to the possibility of significant wind gusts of 75 mph or
greater along with isolated tornadoes and large hail.

Heading into Wednesday, ongoing showers and storms continue eastward
along the cold front. There remains some uncertainty regarding the
forward progression of the front; however, the risk of severe
thunderstorms remains in portions of west-central Minnesota during
the afternoon and early evening period.

.LONG TERM...(Thursday through Tuesday)
Issued at 306 PM CDT Tue Jul 7 2020

Little change in the extended from previous runs. Mainly zonal flow
is in place over the Northern Plains...with a series of short waves
propagating through the flow triggering isolated to scattered
thunderstorms. Otherwise...expect temperatures to be near seasonal
norms.

By late Sunday...ensemble guidance hints at increased southwest flow
aloft as an upper trof digs into the intermountain West...and the
upper ridge begins a shift and amplification over the area. Expect a
slight warming trend as thickness values increase and return flow
draws warmer air over the region. Chances for isolated storm will
continue through the end of the period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1138 PM CDT Tue Jul 7 2020

Pretty much kept with the timing from the 00z set of TAFs. Main
impacts will be gusty winds with overnight storms. Best chance for
any redevelopment Wednesday afternoon will be at KBJI.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

UPDATE...Godon
SHORT TERM...Lynch
LONG TERM...Hopkins
AVIATION...Godon
Hazardous weather outlook, Jul 7, 3:38 PM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
338 PM CDT Tue Jul 7 2020

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-082045-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
338 PM CDT Tue Jul 7 2020

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Thunderstorms will develop or move into the area this evening and
continue through the overnight hours. All hazards are expected, with
risks for hail to 2 inches, wind gusts of 75 mph or greater,
localized flash flooding and possibly a tornado. Main risk area is
all of eastern North Dakota, the Red River valley and
northwestern Minnesota.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A chance for severe thunderstorms exists Wednesday east of a
Baudette to Detroit Lakes to Wahpeton line. Threats are large hail
and damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Special weather statement, Jul 8, 2:20 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
220 AM CDT Wed Jul 8 2020

NDZ007-008-080800-
Pembina ND-Cavalier ND-
220 AM CDT Wed Jul 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR CAVALIER AND WESTERN PEMBINA
COUNTIES UNTIL 300 AM CDT...

At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sarles to near Hampden. Movement was east
at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Alsen around 225 AM CDT.
  Hannah and Loma around 230 AM CDT.
  Wales around 235 AM CDT.
  Nekoma around 240 AM CDT.
  Hove Mobile Park and Mount Carmel around 245 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern North Dakota.

LAT...LON 4900 9761 4865 9750 4854 9872 4854 9883
      4900 9900
TIME...MOT...LOC 0720Z 263DEG 46KT 4897 9891 4856 9873

VG
Special weather statement, Jul 8, 3:10 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
310 AM CDT Wed Jul 8 2020

MNZ003-027-029-030-080900-
West Becker MN-Clay MN-Wilkin MN-West Otter Tail MN-
310 AM CDT Wed Jul 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...NORTHWESTERN
OTTER TAIL...NORTHEASTERN WILKIN AND SOUTHWESTERN BECKER COUNTIES
UNTIL 400 AM CDT...

At 310 AM CDT, Doppler radar was tracking a strong thunderstorm near
Barnesville, or 24 miles north of Wahpeton, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Lawndale around 315 AM CDT.
  Rollag around 330 AM CDT.
  Pelican Rapids around 340 AM CDT.
  Dunvilla, Cormorant and Lake Lida around 345 AM CDT.
  Shoreham around 400 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northwestern and west central Minnesota.

LAT...LON 4646 9652 4672 9658 4689 9593 4646 9580
TIME...MOT...LOC 0810Z 258DEG 28KT 4660 9643

Knutsvig
Special weather statement, Jul 8, 3:17 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
317 AM CDT Wed Jul 8 2020

MNZ003-027-NDZ039-080915-
West Becker MN-Clay MN-Cass ND-
317 AM CDT Wed Jul 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...WESTERN BECKER AND
SOUTHEASTERN CASS COUNTIES UNTIL 415 AM CDT...

At 317 AM CDT, Doppler radar was tracking a strong thunderstorm over
Dilworth, or 7 miles east of Fargo, moving east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Glyndon around 325 AM CDT.
  Averill around 330 AM CDT.
  Buffalo River State Park around 335 AM CDT.
  Muskoda around 340 AM CDT.
  Hawley around 350 AM CDT.

Other locations impacted by this storm include Moorhead Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northwestern Minnesota...and southeastern North Dakota.

LAT...LON 4667 9691 4693 9707 4715 9605 4681 9592
TIME...MOT...LOC 0817Z 255DEG 27KT 4685 9667

Knutsvig
Local storm report, Jul 8, 3:22 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
322 AM CDT WED JUL 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     HAIL             2 S FARGO               46.85N 96.82W
07/08/2020  E1.00 INCH       Cass               ND   911 CALL CENTER

&&

GGUST
Local storm report, Jul 8, 3:28 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
328 AM CDT WED JUL 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND GST     1 SE GWINNER            46.21N 97.64W
07/08/2020  M56 MPH          Sargent            ND   AWOS

            PEAK WIND MEASURED AT THE GWINNER AIRPORT /KGWR/.

&&

GGUST
Local storm report, Jul 8, 3:36 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
336 AM CDT WED JUL 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     TSTM WND GST     3 S DEVILS LAKE         48.07N 98.87W
07/08/2020  M64 MPH          Ramsey             ND   MESONET

            PEAK WINDS MEASURED AT AN RWIS STATION.

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:19 AM CDTSpecial Weather StatementFGFBarnes, Cass, Ransom, Sargent56 min
Jul 8, 12:29 AM CDTSevere Thunderstorm WarningFGFBarnes, Griggs61 min
Jul 8, 12:44 AM CDTSevere Thunderstorm WarningFGFBenson, Eddy, Griggs, Nelson, Ramsey, Towner46 min
Jul 8, 1:08 AM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Ransom, Richland52 min
Jul 8, 1:15 AM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Ransom, Richland60 min
Jul 8, 1:29 AM CDTSevere Thunderstorm WarningFGFBenson, Eddy, Grand Forks, Griggs, Nelson, Steele61 min
Jul 8, 1:32 AM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Griggs, Steele, Traill58 min
Jul 8, 1:33 AM CDTSevere Thunderstorm WarningFGFBenson, Cavalier, Nelson, Ramsey, Towner, Walsh57 min
Jul 8, 1:42 AM CDTSpecial Weather StatementFGFRichland63 min
Jul 8, 1:46 AM CDTTornado WarningFGFGriggs, Steele33 min
Jul 8, 1:51 AM CDTSpecial Weather StatementFGFBarnes54 min
Jul 8, 2:12 AM CDTSevere Thunderstorm WarningFGFCass, Richland63 min
Jul 8, 2:18 AM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Grand Forks, Steele, Traill57 min
Jul 8, 2:20 AM CDTSpecial Weather StatementFGFCavalier, Pembina40 min
Jul 8, 2:22 AM CDTSevere Thunderstorm WarningFGFCavalier, Grand Forks, Nelson, Pembina, Ramsey, Walsh53 min
Jul 8, 3:22 AM CDTSevere Thunderstorm WarningFGFCass, Richland, Sargent38 min
Jul 8, 3:36 AM CDTAreal Flood AdvisoryFGFCass8 hr
Jul 8, 4:23 AM CDTSevere Thunderstorm WarningFGFRansom, Richland, Sargent52 min
Jul 8, 5:00 AM CDTSevere Thunderstorm WarningFGFRichland60 min
Jul 8, 6:19 AM CDTAreal Flood AdvisoryFGFRichland, Sargent8 hr
Jul 8, 10:42 AM CDTRiver Flood WarningFGFCass4 days
Jul 8, 3:10 AM CDTSpecial Weather StatementFGFClay50 min
Jul 8, 3:17 AM CDTSpecial Weather StatementFGFClay58 min
Jul 8, 4:14 AM CDTTornado WarningFGFOtter Tail, Wilkin31 min
Jul 8, 4:43 AM CDTTornado WarningFGFGrant, Otter Tail47 min
Jul 8, 5:20 AM CDTTornado WarningFGFBecker, Hubbard, Otter Tail, Wadena40 min
Jul 8, 5:53 AM CDTSevere Thunderstorm WarningFGFBecker, Hubbard, Otter Tail, Wadena27 min
Jul 8, 6:19 AM CDTSpecial Weather StatementFGFWadena56 min
Jul 8, 5:00 PM CDTSpecial Weather StatementFGFOtter Tail45 min
Jul 8, 5:08 PM CDTTornado WarningFGFGrant, Otter Tail52 min
Jul 8, 5:30 PM CDTSpecial Weather StatementFGFOtter Tail60 min
Jul 8, 6:05 PM CDTSpecial Weather StatementFGFOtter Tail25 min
Jul 8, 6:33 PM CDTSpecial Weather StatementFGFOtter Tail27 min
Jul 8, 6:35 PM CDTTornado Warning Tornado observedFGFOtter Tail, Wadena25 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2020Severe Thunderstorm Warnings in North Dakota, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.